Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 10:04:55 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643599
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: SAM-e  (Read 4247 times)

0 Members and 1 Guest are viewing this topic.

Offline madbrain

  • Member
  • Posts: 1,208
  • No longer an active member
    • My personal site
SAM-e
« on: November 03, 2007, 06:22:53 PM »
Is anyone taking SAM-e (S-Adenosyl-L-Methionine) supplements to help with depression/mood ?
If so, have you found that it works, and how much are you taking ?

Offline Andy Velez

  • Global Moderator
  • Member
  • Posts: 24,914
Re: SAM-e
« Reply #1 on: November 09, 2007, 11:41:48 AM »
Mad, have you begun trying it? And are you taking anything else via prescription for depression, and if so, how's that going?
Andy Velez

Offline madbrain

  • Member
  • Posts: 1,208
  • No longer an active member
    • My personal site
Re: SAM-e
« Reply #2 on: November 10, 2007, 12:23:36 AM »
Mad, have you begun trying it? And are you taking anything else via prescription for depression, and if so, how's that going?

No, I haven't tried it. I saw the warnings about bipolar and taking SSRIs.
I still would like to know if anyone else is using it.


Offline dgr20002

  • Member
  • Posts: 288
Re: SAM-e
« Reply #3 on: November 18, 2007, 12:22:48 AM »
Hi,

I heard about SAM-e a few months back and asked my HIV Doc about it and he said he didn't know a lot about it but more than likely it would be a waste of time.

Of course your mileage may vary.

David

Offline madbrain

  • Member
  • Posts: 1,208
  • No longer an active member
    • My personal site
Re: SAM-e
« Reply #4 on: November 19, 2007, 03:50:18 AM »
Hi,

I heard about SAM-e a few months back and asked my HIV Doc about it and he said he didn't know a lot about it but more than likely it would be a waste of time.

Of course your mileage may vary.

David

I started on some 3mg melatonin before bedtime a week ago, and this has definitely helped me get to sleep quickly (in an hour or less), where no prescription has ever been able to do that before. I have been through a few, most recent one being restoril (temazepam), which worked very inconsistently - for the first few days, and then not anymore, and not before at least 2 hours after taking it. My understanding is that the benzodiazepines are addictive and your body grows tolerance to it and you need more.
Which might be fine if all you need is a short-term sleep boost. But it's not fine at all for me since I tend to shift my sleep hours 2+ hours every day, it's like I live on a 26 hour day or so. Now that I have figured out how to get to sleep, I still need to figure out how to get up consistently, but going to bed at a reasonable time goes a long way to being able to wake up in the morning (as opposed to the afternoon). Of course it's only been one week, maybe I will grow tolerance to melatonin too . Sure hope not !

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.